Home | Contents | Submissions, editors, etc. | Login | Search | EJP
 Electronic Communications in Probability > Vol. 12 (2007) > Paper 3 open journal systems 


Spectral norm of random large dimensional noncentral Toeplitz and Hankel matrices

Arup Bose, Indian Statistical Institute
Arnab Sen, University of California, Berkeley


Abstract
Suppose sn is the spectral norm of either the Toeplitz or the Hankel matrix whose entries come from an i.i.d. sequence of random variables with positive mean μ and finite fourth moment. We show that n-1/2(sn-nμ) converges to the normal distribution in either case. This behaviour is in contrast to the known result for the Wigner matrices where sn-nμ is itself asymptotically normal.


Full text: PDF | PostScript

Pages: 21-27

Published on: February 13, 2007


Bibliography
  1. Bai, Z. D.; Yin, Y. Q. Necessary and sufficient conditions for almost sure convergence of the largest eigenvalue of a Wigner matrix. Ann. Probab. 16 (1988), no. 4, 1729--1741. MR0958213 (90a:60069)
  2. Bryc, Wlodzimierz; Dembo, Amir; Jiang, Tiefeng. Spectral measure of large random Hankel, Markov and Toeplitz matrices. Ann. Probab. 34 (2006), no. 1, 1--38. MR2206341 (2007c:60039)
  3. Hammond, Christopher; Miller, Steven J. Distribution of eigenvalues for the ensemble of real symmetric Toeplitz matrices. J. Theoret. Probab. 18 (2005), no. 3, 537--566. MR2167641 (2006h:15023)
  4. Horn, Roger A.; Johnson, Charles R. Matrix analysis. Cambridge University Press, Cambridge, 1985. xiii+561 pp. ISBN: 0-521-30586-1 MR0832183 (87e:15001)
  5. Silverstein, Jack W. The spectral radii and norms of large-dimensional non-central random matrices. Comm. Statist. Stochastic Models 10 (1994), no. 3, 525--532. MR1284550 (95k:60086)
  6. Wigner, Eugene P. Characteristic vectors of bordered matrices with infinite dimensions. Ann. of Math. (2) 62 (1955), 548--564. MR0077805 (17,1097c)
  7. Wigner, Eugene P. On the distribution of the roots of certain symmetric matrices. Ann. of Math. (2) 67 1958 325--327. MR0095527 (20 #2029)
















Research
Support Tool
Capture Cite
View Metadata
Printer Friendly
Context
Author Address
Action
Email Author
Email Others


Home | Contents | Submissions, editors, etc. | Login | Search | EJP

Electronic Communications in Probability. ISSN: 1083-589X